MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS QUICK-CROSS SUPPORT CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS QUICK-CROSS SUPPORT CATHETER
Model Number 518-034
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient demographics were requested, but site declined to provide.The device has been returned for evaluation, but evaluation has not yet been performed.
 
Event or Problem Description
A (b)(6) representative reported that when prepping the spectranetics quick-cross support catheter 518-034 for use in a peripheral atherectomy procedure the physician wanted to exchange a cordis sv-5.018 guidewire down to a.014 wire.The quick-cross was handed off, flushed by the scrub nurse, and put on the wire.He advanced the quick-cross up the wire so the physician could reach it and then the physician took control of advancing the catheter.After a few centimeters the catheter got stuck on the wire.Then the physician told the scrub nurse to remove the catheter off the wire.As the nurse was taking it off it snapped leaving a short segment of the distal tip on the wire.The broken piece was then removed off the wire without any problems.A different type of catheter was used to complete the exchange.All this happened within 100cm of the back end of the 300cm wire.It never entered the patient and it didn¿t cause loss of guidewire position.No harm to patient.Procedure was completed with another catheter.
 
Additional Manufacturer Narrative
Device evaluation: the quick-cross device was evaluated on (b)(6) 2018.Visual and microscopic evaluation was completed.It appears from the evaluation the quick-cross device became compressed onto the guide wire, as being accordioned.When the physician then attempted removal, the device separated from itself.

Brand Name
SPECTRANETICS QUICK-CROSS SUPPORT CATHETER
Common Device Name
QUICK-CROSS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key8057655
Report Number1721279-2018-00160
Device Sequence Number19312978
Product Code DQY
UDI-Device Identifier00813132020651
UDI-Public00813132020651
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K033678
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2020
Device Model Number518-034
Device Catalogue Number518-034
Device Lot NumberFQU18G03A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005